FROM OUR EXPERTS
When my hands and feet started hurting about a year after I finished chemo, my oncologist said I had, " Taxol toes ." She went on to explain that a more accurate term is peripheral neuropathy, which means nerve damage in the extremities--hands and feet.
My hands and feet felt like they were asleep. I frequently dropped things, and I had trouble walking on uneven terrain and steps because I wasn't getting accurate information from my nerves. For some people neuropathy can be severe enough that they have to go on disability.
If you are going to be taking a taxane chemo drug like Taxol or Taxotere , you should ask your oncologist about possible precautions to reduce the chances of getting peripheral neuropathy.
The Mayo Clinic suggests eating a diet rich in Vitamin B-12 foods like meats, fish, eggs, and fortified cereals. Some oncologists prescribe B vitamins, but be sure to talk to your oncologist before taking any supplements because sometimes they can interfere ...
Anyone who experiences numbness/tingling on one side, then blurred vision, lasting a few minutes? My migraines returned at age 58 after a 15-year welcome respite (I am now 60). I experience the aura (zig-zag patterns), then the headache, sometimes with temporary tingling in hands and face, sometimes without, before the headache begins. Recently, I had two instances with numbness in my right hand that begins with the little finger and moves to the thumb, then to the face. This progression lasts about 10 minutes. Recently, I also experienced what felt like my eyes crossing (they weren't crossed, my husband said), which lasted a few seconds, but was pretty frightening. These migraines are so different from the ones I had from age 6-35 that I am concerned they might be some else, like MS. Any thoughts about this pattern would be appreciated. Thank you, Ice-Dancer.
What you're describing may well be symptoms of Migraine wi...
Yesterday I had blurred vision to my right field of vision in both eyes followed by a slight headache, then numbness and tingling to the right side of my head. The ED doc said it was a tension headache. Are these common signs and symptoms tension headaches or migraine? Should I go to a neurologist for a second opinion? Kimberly.
The symptoms you describe are not typical of tension-type headache. Take a look at Tension-Type Headaches - the Basics . They are fairly common Migraine symptoms. You can find information about the possible phases of a Migraine attack and the potential symptoms in Anatomy of a Migraine .
If you're already seeing a neurologist, getting his or her opinion would be the way to go. If you're not, chances are that you'll need to wait for an appointment. In that case, start with your family doctor.
Good luck, John Claude Krusz and Teri R...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.